MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM14040
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Malposition of Device (2616); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A photo and image were provided for review.The lot number for the device was provided.The device history records are currently under review.The device is not available for return.The investigation is currently underway.(expiry date: 12/2020), (b)(4).
 
Event or Problem Description
It was reported that during deployment, the healthcare provider (hcp) allegedly experienced some resistance and the stent graft was not flowering; however, the delivery system jumped forward and the stent graft deployed.It was further reported that upon stent graft placement, the tip broke off and migrated to the lung.Current patient status is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.This is the first complaint reported for this lot.Investigation summary: based on the investigation of the returned delivery system, and the images provided it was confirmed that the deployment was difficult so that the tip of the outer catheter broke during the procedure and migrated to the lung.Images documenting the deployment were not provided so that stent graft jumping could not be confirmed.An indication for a manufacturing related issue could not be found.Based on the investigation the reported issue was confirmed.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling it was found that the instructions for use (ifu) sufficiently address the potential risk.The ifu state: 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.' regarding the use of accessories the ifu states: 'materials required for the fluency plus endovascular stent graft procedure: (.) introducer sheath with appropriate inner diameter (.)'; the packaging pictograms indicate a minimum introducer size of 10f.Furthermore, the ifu states: 'prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline (¿).Flushing these lumens will also facilitate stent graft deployment.' (expiry date: 12/2020), (device code: 1069 - break).

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key9526180
Report Number2020394-2019-05858
Device Sequence Number2777560
Product Code PFV
UDI-Device Identifier04049519008684
UDI-Public(01)04049519008684
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFEM14040
Device Catalogue NumberFEM14040
Device Lot NumberANBZ2025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer04/06/2020
Initial Report FDA Received Date12/27/2019
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1